MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G14840
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # ¿ pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to placement of a sof-flex pediatric double pigtail ureteral stent set, a split was noticed on one side of the stent.A similar size stent was placed to complete the procedure.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
No new patient or event information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
It was reported, prior to patient contact, a split was noticed on one side of the double j stent.The reporting facility indicated the tether was removed prior to patient contact.A similar size stent was used to complete the procedure.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.Visual examination confirmed only the stent was received without the tether.The positioner and the wire guide were not returned.The proximal coil was torn starting at the first side port, the tear stopped before reaching the proximal end and did not tear through the end of the stent.The tear had jagged edges indicating it was torn during tether removal.A review of the device history record(dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: do not force components during removal or replacement.Carefully remove the components id any resistance is encountered.Improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the evidence presented by the sample, this event has been contributed to rigorous handling of the device in a clinical setting.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9787731
Report Number1820334-2020-00543
Device Sequence Number2650303
Product Code FAD
UDI-Device Identifier00827002148406
UDI-Public(01)00827002148406(17)220506(10)NS9718090
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model NumberG14840
Device Catalogue Number039516
Device Lot NumberNS9718090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYSTOSCOPE, COOK OPEN-END URETERAL CATHETER